, 55:10 | Cite as

On the dense unbounded divergence of interpolatory product integration on Jacobi nodes



This paper deals with interpolatory product integration rules based on Jacobi nodes, associated with the Banach space of all s-times continuously differentiable functions, and with a Banach space of absolutely integrable functions, on the interval \([-1,1]\) of the real axis. In order to highlight the topological structure of the set of unbounded divergence for the corresponding product quadrature formulas, a family of continuous linear operators associated with these product integration procedures is pointed out, and the unboundedness of the set of their norms is established, by means of some properties involving the theory of Jacobi polynomials. The main result of the paper is based on some principles of Functional Analysis, and emphasizes the phenomenon of double condensation of singularities with respect to the considered interpolatory product quadrature formulas, by pointing out large subsets (in topological meaning) of the considered Banach spaces, on which the quadrature procedures are unboundedly divergent.


Product integration Jacobi nodes Superdense set Condensation of singularities 

Mathematics Subject Classification

41A10 65D32 



The author is grateful to the anonymous reviewers for their suggestions.


  1. 1.
    Brass, H., Petras, K.: Quadrature Theorie. The Theory of Numerical Integration on a Compact Interval. American Mathematical Society, Providence (2011)MATHGoogle Scholar
  2. 2.
    Cheney, E.W., Light, W.A.: A Course on Approximation Theory. American Mathematical Society, Providence (2009)CrossRefMATHGoogle Scholar
  3. 3.
    Cobzaş, S., Muntean, I.: Condensation of singularities and divergence results in approximation theory. J. Approx. Theory 31, 138–153 (1981)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Cvetković, A.S., Spalevic, M.M.: Estimating the error of Gauss-Turán quadrature formulas using their extensions. Electron. Trans. Numer. Anal. 41, 1–12 (2014)MathSciNetMATHGoogle Scholar
  5. 5.
    Ehrich, S.: On product integration with Gauss-Kronrod nodes. SIAM J. Numer. Anal. 35, 78–92 (1998)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Folland, G.: Real Analysis. Modern Techniques and Applications. John and Willer Sons Inc, Hoboken (1999)MATHGoogle Scholar
  7. 7.
    Milovanović, G.V., Spalević, M.M.: Gauss-Turán quadratures of Kronrod type for generalized Chebyshev weight functions. Calcolo 43, 171–195 (2006)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Mitrea, A.I.: Double condensation of singularities for product quadrature formulas with differentiable functions. Carpatian J. Math. 28, 83–91 (2012)MathSciNetMATHGoogle Scholar
  9. 9.
    Mitrea, A.I.: On the dense divergence of the product quadrature formulas of interpolatory type. J. Math. Anal. Appl. 433, 1409–1414 (2016)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Nevai, G.P.: Mean convergence of Lagrange interpolation, I. J. Approx. Theory 18, 363–377 (1976)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Petrova, G.: Generalized Gauss-Radau and Gauss-Lobatto formulas with Jacobi weight functions. BIT Numer. Math. (2016). MATHGoogle Scholar
  12. 12.
    Rabinowitz, P.: The convergence of interpolatory product integration rules. BIT 26, 131–134 (1986)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Rabinowitz, P.: On the convergence of interpolatory product integration rules based on Gauss, Radau and Lobatto points. Israel J. Math. 56, 66–74 (1986)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Rudin, W.: Real and Complex Analysis, 3rd edn. McGrawll-Hill, New York (1987)MATHGoogle Scholar
  15. 15.
    Sloan, I.H., Smith, W.E.: Properties of interpolatory product integration rules. SIAM J. Numer. Anal. 19, 427–442 (1982)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Smith, W.E., Paget, D.: Optimal nodes for interpolatory product integration. SIAM J. Numer. Anal. 29, 586–600 (1992)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Szabados, J., Vértesi, P.: Interpolation of Functions. World Sci. Publ. Co., Singapore (1990)CrossRefMATHGoogle Scholar
  18. 18.
    Szegö, G.: Orthogonal Polynomials. American Mathematical Society, Providence (1975)MATHGoogle Scholar

Copyright information

© Springer-Verlag Italia S.r.l., part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsTechnical UniversityCluj-NapocaRomania

Personalised recommendations